High heart rate after ablation: I had my... - AF Association

AF Association
17,454 members20,912 posts

High heart rate after ablation

I had my ablation on 30 May so it has been about 3 weeks. Everything has been pretty good until today and felt my heart racing so used my Kardia device and it showed unclassified but heart rate was 154. Is this a normal occurrence after an ablation or should I see a doctor. I did message my EP and he said if it was still high in the morning then I should come in and let him do an EKG. Has anyone else had this happen to them? Even before my ablation and I would be in an A AFib episode heart never went above 90’s. Has me somewhat concerned.

Thanks.

18 Replies
oldestnewest

It could be atrial tachycardia which is not unknown after ablation and may need cardioverting. See what your EP says after EKG.

Reply

Thanks. I did call the EP’s office today and they told me to come in for an EKG. Nurse called me later and said they were scheduling a cardioversion for me and would call me tomorrow with the time. Such a letdown as I thought the ablation had worked and for 3 week I had no problems until yesterday. Is this a normal occurrence after an ablation?

Reply

It may well have done. My AF went after my last ablation in 2008 following cardioversion for atrial tachycardia. I still get occasional tachy events but no AF.

Reply

I had a 2nd ablation to bring down the heart rate....

Reply

I had a flutter 2 months after ablation heart rate 113-130 bpm and needed to be cardioverted. Been ok 3 weeks since.

Reply

Thanks so much. That gives me hope as nurse is now scheduling me for a cardioversion. Sure hope it gets me back in NSR for good this time. Did you have to take a rhythm control drug after your cardioversion?

Reply

No. I was taken off flecanaide because I couldn't get my heart rate elevated when I was running. It took away my energy if I tried to exercise which I do 5 days a week. I was ok if I only walked though when using it.

Good Luck

Reply

I had a horrible bout of tachycardia last Friday,ten days after my flutter ablation. I was treated as an emergency and the ECG showed it was fibrillation (which I'd never had before). I was sent for emergency cardioversion - but that never happened. Instead, they re-started my 2.5mg bisoprolol which, thankfully, calmed my heart (or me!) down and normal service was resumed. Apart from a few ectopics, it's been normal since (about a week).

My cardiologist wondered whether the cause was my stopping the beta-blocker along with the ectopic beats. Are you taking a beta blocker?

Reply

Morning Ppiman how are you. just did tachycardia ablation june 13th... All hell broke loose in my chest couple days after, but now chest seems to have calmed down a bit. My EP told my cardiologist to check my blood levels for Pheochromocytoma (which i previously had in 2011 and tumor was removed) because something is driving the heart to over work and palpitate. Have you heard of Pheo?

Reply

Yes - years ago I feared I might have it as I suffered a lot of strange anxiety type symptoms and fast heart rate, but no, it wasn’t. My cardiologist now thinks I might have had arrhythmias for years rather than anxiety. I shall never know.

The doctor thought that the fibrillation that happened last Friday seemed to have been initiated by some ectopic beats that arise from the pulmonary veins. I’ve had those for very many years, but never fibrillation (only flutter more recently). He hoped that it wouldn’t happen again. As I do!

I hope yours settle down and your recovery continues. It’s a tough condition, for sure.

Reply

yes it is...

1 like
Reply

Hi Flaka,

I had my ablation (it was not an ordinary one, but a hybrid ablation) on May 29th. I was according to all circumstances recuperating well, but then last Thursday (that was after 3th week) suddenly my HR went up to 128 and stayed like that the whole night and next day was even higher at 137. So had to go to A&E.

In my case it was the inflammation of the heart cells that is doing this. Yesterday I went also on my check up appointment and it seems that for me this is a normal recovery, and this can happen during the recovery period. You can always look at that post about my bumpy road on my profile.

So I guess it can really be a part of the healing process.

Take care and believe in it, but take your time!

Anna

1 like
Reply

What treatment did you have at A&E? Have you been given medication to take as a result?

You must have felt very poorly with a HR like that

Reply

They gave me Adenosine 6 and then again a shot of 12.

They did this to find out if I had perhaps a hidden arrhythmia underneath my high HR. But it luckily didn’t. Because my HR was still at 105 after the shots of Adenosine, they gave me Bisoprolol, so I have to take this temporarily until my hearth has settled down a bit.

This high HR for 16 hours is indeed not very pleasant.

Reply

I've had high heart rate for up to 8 hiurs and it was awful. Very draining & feeling wiped out the day after. I can but imagine how poorly you felt. Hooe you feeling better now with the medication

Reply

Indeed, very tired afterwards and during very agitated.

Yes, feeling better now, thank you 🙏!

Reply

Thanks. Yes my EP nurse told me it was a normal part of the healing process. Eases my mind that others have had the same thing happen. My heart rate has settled down as nurse advised me to take two of my Coreg instead of just one twice a day.

Reply

I had one episode of similarly high HR about 6 weeks post ablation, it's not a let down IMHO, it could well just be part of the healing process. As has been said on here many times, give it a min of 3 months. I was still getting odd things happening almost 3 months to the day from my ablation, then since then (touch wood) I've been fine, no AFib, no ectopics, no fast HR :)

3 likes
Reply

You may also like...